Alert archive / Nevada / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 88, NWS Las Vegas, NV

October 13, 2006Clark County, Nevada

NWS Las Vegas, NV issued this severe thunderstorm warning at Oct 13, 2006, 11:28 PM PDT for Clark County, Nevada. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Oct 13, 2006, 11:28 PM PDT (06:28 UTC)
Expired
Oct 14, 2006, 12:00 AM PDT
In force
32 min
Issued by
NWS Las Vegas, NV
Area
Counties, with a storm outline in the text

County Clark County, NV

The radar

The Las Vegas radar (KESX), 58 km from the middle of the area, began a volume at 06:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Oct 13, 9:43 PM PDT, 1 hour 45 minutes earlier.

Area forecast discussion, Oct 13, 9:43 PM PDT, 1 hour 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAS VEGAS NV
943 PM PDT FRI OCT 13 2006

.SYNOPSIS...A LOW PRESSURE SYSTEM OFF THE SOUTHERN CALIFORNIA COAST
WILL MOVE ACROSS THE SOUTHERN GREAT BASIN AND MOHAVE DESERT TONIGHT
AND SATURDAY. THIS WILL BRING WIDESPREAD SHOWERS AND THUNDERSTORMS
TO MUCH OF THE GREAT BASIN AND MOJAVE DESERT. TEMPERATURES ARE
EXPECTED TO COOL BETWEEN 5 AND 10 DEGREES SATURDAY BEFORE WARMING TO
NEAR NORMAL BY MONDAY.
&&

.UPDATE...PREOCCUPATION WITH ONGOING WEATHER HAS LEFT LITTLE TIME TO
ANALYZE THE 00Z MODEL DATA. A QUICK GLANCE AT THE 00Z NAM/GFS
REVEALS THEY ARE BOTH IN GOOD AGREEMENT WITH THE INLAND PROGRESSION
OF THE SOUTHERN CALIFORNIA LOW OVER THE NEXT 24 HOURS. THE GFS THEN
CONTINUES TO PULL THE LOW EAST A LITTLE FASTER THAN THE NAM WHICH
WOULD RESULT IN QUICKER DRYING SATURDAY NIGHT AND SUNDAY. BOTH ALSO
SHOW THE PSEUDO DRY SLOT OVER FAR SOUTHEAST CALIFORNIA FILLING IN
SOMEWHAT OVERNIGHT AND SATELLITE IMAGERY SINCE 0330 UTC INDICATES
THIS TO BE THE CASE. THERE IS SUFFICIENT MOISTURE AND DYNAMIC
FORCING OVER MOST OF THE FORECAST AREA TONIGHT THROUGH SATURDAY
AFTERNOON FOR CONTINUED REDEVELOPMENT OF SHOWERS AND THUNDERSTORMS.
THE INHERITED FORECAST HAS THE SITUATION COVERED WELL AND SEE NO
NEED FOR ANY SIGNIFICANT CHANGES AT THIS TIME.
&&

.PREV DISCUSSION...330 PM PDT FRI OCT 13 2006...
.SHORT TERM...UPPER LOW SPINNING OFF THE SOUTHERN CALIFORNIA COAST
IS EXPECTED TO MOVE ONSHORE THIS EVENING AND SLOWLY MOVE INTO THE
DESERTS OVERNIGHT. PRECIPITATION ALREADY SPREADING THROUGH THE
SOUTHERN CWA WITH SEVERAL LOCATIONS REPORTING BETWEEN A HUNDREDTH
AND FIVE HUNDREDTHS OF AN INCH. ISOLATED THUNDERSTORMS HAVE ALSO
BEEN OCCURRING THIS AFTERNOON OVER PORTIONS OF THE CWA. AS THE LOW
MOVES INLAND MOISTURE WILL INCREASE AND MOST AREAS ESPECIALLY THE
SOUTHERN CWA WILL SEE WIDESPREAD RAIN. BOTH THE GFS AND NAM REMAIN
IN GOOD AGREEMENT THROUGH SATURDAY AFTERNOON BEFORE THEY BEGIN TO
DIVERGE AND BOTH MODELS GENERATE THE BEST QPF OVER THE SOUTHERN CWA.
WITH GOOD EASTERLY FLOW AT 700 MB WILL HAVE TO WATCH FOR THE
POTENTIAL OF SIGNIFICANT RAINFALL OVER THE SPRING MOUNTAINS WITH THE
ADDITIONAL UPSLOPE. CURRENT THINKING IS THAT VALLEY LOCATIONS WILL
SEE BETWEEN A HALF AN INCH AND THREE QUARTERS OF AN INCH WITH HIGHER
TOTALS IN THE MOUNTAINS. SNOW LEVELS WILL REMAIN QUITE HIGH WITH
THIS SYSTEM AND WILL STAY ABOVE 9000 FEET FOR THE MAJORITY OF THE
EVENT. ITS POSSIBLE THAT WITH ANY CONVECTIVE ACTIVITY NEAR THE LOW
CENTER SATURDAY AFTERNOON THAT SNOW LEVELS COULD DROP TO NEAR 8000
FEET BUT ANY SIGNIFICANT SNOWFALL ACCUMULATIONS WILL REMAIN AT THE
HIGHEST PEAKS. MODELS BEGIN TO DIVERGE IN SOLUTIONS OVERNIGHT
SATURDAY WITH THE GFS MOVING THE LOW INTO EASTERN ARIZONA WHILE THE
NAM KEEPS THE LOW OVER SOUTHERN CA. THE GFS SOLUTION WOULD LIKELY
END PRECIPITATION CHANCES SUNDAY WHILE THE NAM SOLUTION WOULD KEEP
SOME MOISTURE IN THE AREA. WOULD TEND TO LEAN WITH THE GFS AND HAVE
REMOVED POPS EXPECT FOR THE FAR EASTERN ZONES. HIGH PRESSURE
FORECAST TO MOVE INTO THE AREA LATE SUNDAY AFTERNOON AND EVENING
WITH CLEARING SKIES. TEMPERATURES ARE EXPECTED TO BE NEARLY 10
DEGREES BELOW NORMAL SATURDAY AND SLOWLY WARM ON SUNDAY.

.LONG TERM...THERE IS STILL MODEL AGREEMENT EARLY IN THE WEEK BUT
THEN VERY DIVERGENT SOLUTIONS AS WEEK PROGRESSES. GFS KEEPS AREA
UNDER NORTHWEST FLOW AFTER WEEKEND SYSTEM WITH A BROAD TROUGH
EXTENDING FROM NORTHERN PLAINS. ANOTHER TROUGH PASSES THROUGH
TUESDAY WHICH COULD BRING ANOTHER CHANCE OF SHOWERS IN THE NORTH
PART OF THE FORECAST AREA FOLLOWED BY NORTH FLOW SANDWICHED BETWEEN
HIGH OFF SHORE AND TROUGH EXTENDING FROM THE PLAINS. DGEX SEMI
POINTS THIS WAY BY DEVELOPS TROUGH INTO A LOW AND IS SLOW TO MOVE IT
OUT TUESDAY. ECMWF GOES THE GFS WAY BUT WITH A MORE SHALLOW TROUGH.
GEM OUT THROUGH 144 HOURS HAS A CLOSED LOW OVER AREA WEDNESDAY.  SO
WITH A VARIETY OF SOLUTIONS I PICKED GFS AS A COMPROMISE. MAIN
CONCERN OF THIS PLAYS OUT IS FOR TUESDAY TO POSSIBLY BE BE A WIND
DAY AND FOR SOME POPS UP NORTH THERE AS WELL.
&&

.AVIATION...CLEAR SKIES FOR THE REMAINDER OF THE NIGHT BUT CLOUDS
WILL PROGRESSIVELY INCREASE...BEGINNING LATE IN THE MORNING.
PRECIPITATION WILL FOLLOW...BEGINNING IN THE EVENING HOURS AND
CONTINUE THROUGHOUT THE NIGHT.  CIGS WILL FALL TO BELOW 10K FT BY
EVENING WITH HIGHEST PEAKS OBSCURED.  TAFS AND TWEBS ADEQUATELY
DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS
FOR KLAS...KVGT...KDRA... KBIH...KDAG...KEED FOR DETAILS.

AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS.

.VEF WATCHES/WARNINGS/ADVISORIES...
.NV...NONE.
.AZ...NONE.
.CA...NONE.

ADAIR/GORELOW/JACQUES

HTTP://WEATHER.GOV/LASVEGAS
Hazardous weather outlook, Oct 13, 11:36 AM PDT, 11 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAS VEGAS NV
1136 AM PDT FRI OCT 13 2006

AZZ001>003-036-CAZ519>527-NVZ014>022-140600-
NORTHWEST PLATEAU-LOWER COLORADO RIVER VALLEY-NORTHWEST DESERTS-
LAKE MEAD NATIONAL RECREATION AREA-EASTERN SIERRA SLOPES-
OWENS VALLEY-WHITE MOUNTAINS OF INYO COUNTY-
DEATH VALLEY NATIONAL PARK-WESTERN MOJAVE DESERT-
EASTERN MOJAVE DESERT-MORONGO BASIN-CADIZ BASIN-
SAN BERNARDINO COUNTY-UPPER COLORADO RIVER VALLEY-
ESMERALDA AND CENTRAL NYE COUNTY-LINCOLN COUNTY-
NORTHEAST CLARK COUNTY-WESTERN CLARK AND SOUTHERN NYE COUNTY-
SHEEP RANGE-SPRING MOUNTAINS-LAS VEGAS VALLEY-
SOUTHERN CLARK COUNTY-
1136 AM PDT FRI OCT 13 2006 /1136 AM MST FRI OCT 13 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
ARIZONA...CALIFORNIA AND SOUTHERN NEVADA.

.DAY ONE...TODAY AND TONIGHT.

A LOW PRESSURE SYSTEM IS FORECAST TO MOVE INTO SOUTHERN CALIFORNIA
THIS EVENING WHICH WILL HELP SPREAD MOISTURE OVER THE REGION. THE
HEAVIEST RAINFALL IS EXPECTED TO REMAIN OVER SAN BERNARDINO...CLARK
AND MOHAVE COUNTIES WHERE A QUARTER TO HALF AN INCH OF RAIN COULD
FALL. THE ATMOSPHERE WILL ALSO BECOME UNSTABLE ALLOWING FOR A FEW
ISOLATED THUNDERSTORMS TO DEVELOP WHICH WILL BE CAPABLE OF PRODUCING
BRIEF HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

THE LOW PRESSURE SYSTEM WILL SLOWLY DRIFT EAST SATURDAY WITH RAIN
AND ISOLATED THUNDERSTORMS CONTINUING OVER MUCH OF THE SOUTHERN
GREAT BASIN AND MOJAVE DESERT. STORM TOTAL PRECIPITATION IS EXPECTED
TO RANGE FROM HALF AN INCH IN THE VALLEYS TO NEAR ONE INCH AT THE
HIGHER ELEVATIONS. THIS STORM SYSTEM IS RELATIVELY WARM AND SNOW
LEVELS ARE NOT EXPECTED TO DROP BELOW 9000 FEET. THIS SYSTEM WILL
EXIT THE REGION LATE SATURDAY AFTERNOON WITH ISOLATED SHOWERS
CONTINUING INTO SUNDAY MORNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

In the hours before

Local storm report, Oct 13, 5:28 PM PDT, 6 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
528 PM PDT FRI OCT 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND GST     NEEDLES                 34.81N 114.61W
10/13/2006  M66.00 MPH       SAN BERNARDINO     CA   ASOS

&&

JACQUES
Local storm report, Oct 13, 5:34 PM PDT, 5 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
534 PM PDT FRI OCT 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0510 PM     TSTM WND DMG     MOHAVE VALLEY           34.93N 114.59W
10/13/2006                   MOHAVE             AZ   TRAINED SPOTTER

            4 IN DIA TREES BLOWN OVER

&&

JACQUES
Local storm report, Oct 13, 5:37 PM PDT, 5 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
537 PM PDT FRI OCT 13 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0520 PM     TSTM WND DMG     MOHAVE VALLEY           34.93N 114.59W
10/13/2006                   MOHAVE             AZ   TRAINED SPOTTER

            12 IN DIA TREE UPROOTED

&&

JACQUES

The office that day

Everything else NWS Las Vegas, NV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 13, 5:06 PM PDTSevere Thunderstorm WarningVEFClark39 min
Oct 13, 5:43 PM PDTSevere Thunderstorm WarningVEFClark47 min
Oct 14, 12:01 AM PDTSevere Thunderstorm WarningVEFClark44 min
Oct 14, 12:14 AM PDTTornado WarningVEFClark23 min
Oct 14, 1:07 AM PDTSevere Thunderstorm WarningVEFClark38 min
Oct 14, 3:45 AM PDTSevere Thunderstorm WarningVEFClark60 min
Oct 14, 12:40 PM PDTFlash Flood WarningVEFSan Bernardino2 hr
Oct 14, 2:42 PM PDTFlash Flood WarningVEFSan Bernardino78 min
Oct 14, 3:50 PM PDTFlash Flood WarningVEFSan Bernardino70 min
Oct 14, 3:35 PM PDTFlash Flood WarningVEFMohave115 min

Nearby

Severe Thunderstorm Warnings in Nevada, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.